MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4646C200TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Death (1802)
Date of Event 02/06/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical products: vamc4242c150tu, sn (b)(4), expiration date: 2018-11-09, udi # (b)(4); vamc4642c150tu, sn (b)(4), expiration date: 2018-11-16, udi # (b)(4).Film evaluation summary: the exact cause of the post-implant pulmonary embolism leading to patient death cannot be conclusively determined from the pre-implant 3d recon report provided.Films at implant were not provided.It is possible that the pulmonary embolism was related to the procedure to implant the valiant stent grafts.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 7.2 cm in diameter thoracic aortic aneurysm.It was reported that post index procedure, the patient had a low platelet count and the spinal drain had not been removed.The patient was getting platelets.The patient was alert and oriented.Approximately, ten days later the patient felt like they had to belch.Twelve days later the patient collapsed and died.Per the physician they felt it was the result of a pulmonary embolism.The family refused to have an autopsy performed.Per the physician, the event was not related to the device but may have been related to the procedure or to the hospital stay.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6412014
Report Number2953200-2017-00406
Device Sequence Number13585513
Product Code MIH
UDI-Device Identifier00643169346512
UDI-Public00643169346512
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2018
Device Model NumberVAMF4646C200TU
Device Catalogue NumberVAMF4646C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by Manufacturer02/23/2017
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age85 YR